# SDR CA040406004

- Difficulty date: April 6, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Pilats PC12
- Aircraft time: 2,514 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Actuator
- Part number: 9787315301
- Condition: Failed
- Component: By Pass Door
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED A CLACKING NOISE IN FLIGHT COMING FROM THE INSTRUMENT PANEL. DURING TROUBLESHOOTING THE INTERNAL BY PASS DOOR WAS FOUND INOP. IN THE CLOSED POSITION. FURTHER INVESTIGATION REVEALED AN INTERNAL FAILURE AS THE STOP BUTTON THAT ACTUATES THE INTERNAL  LIMIT MICRO SWITCH HAD FALLEN OUT OF PLACE. THUS ALLOWING THE ACTUATOR TO GO BEYOND THE ALLOWABLE LIMITS. THE ACTUATOR HAD COMPLETELY UNSCREWED ITSELF FROM THE LINEAR PORTION AND UNDER LOAD WOULD HAVE CONTINUED TO OPERATE AND CAUSE A THUMPING SOUND UNTIL THE MOTOR FAILED.
